At that time she was asymptomatic and visual acuity was normal best corrected visual acuity 1. The optometrist should be aware of the ocular and systemic sequelae of warfarin, its possible drug interactions, and potential controversies regarding cataract surgery in these patients.
The New England Journal of Medicine. The patient was not referred for further treatment and had no subsequent episodes. Health Information A-Z Our index of medical information authored by professionals Community Join the discussion in our forums Medicine directory Drug treatments, dosage instructions and side effects Medical Professionals Information for medical professionals Symptom Checker Assess your symptoms online with our free symptom checker.
Nunziata has reported a case of bilateral hyphaema in which no predisposing condition could be identified [ 2 ]. How common is it? N Engl J Med ; Case report A year-old patient, taking warfarin, presented with a subconjunctival hemorrhage. How to cite this comment: Such bleeds are typically more serious, may lead to impairment of vision, and often require medical treatment.
It can occur at all ages but is more common with increasing age, probably as a result of increasing frequency of risk factors [ 3 ]. It is worth noting that a haemorrhage without a posterior margin ie extends posteriorly so that the whole extent of the haemorrhage cannot be seen may be associated with an intracranial bleed or an orbital roof fracture associated with a black eye - the history should guide you as to whether to consider this or not.
It is common in the newborn. For details see our conditions. Consult a doctor or other health care professional for diagnosis and treatment of medical conditions. However, they may be the only indication that the patient is at risk for major bleeding episodes linked to over-anticoagulation.
Skip to main content. Gonioscopy and fundus examination were still negative for ocular abnormalities. Haematological evaluation disclosed prolonged activated partial thromboplastic time of Br J Clin Pharmacol.
I know Ive posted about this a million times I guess this is just an update. We report a case of spontaneous hyphaema with no apparent predisposing cause except the assumption of an excessive warfarin dosage leading to over-anticoagulation; a literature search performed in Medline revealed only one case of spontaneous hyphaema resulting from warfarin therapy and no other ocular cause [ 1 ].
The mean annual incidence of non-traumatic subconjunctival haemorrhage is about 0. Ocular bleeding can occur as subconjunctival, vitreal, retinal or choroidal haemorrhages; bloody tears have been also reported [ 3 ].